While in the recovery room following Heart Ablation surgery, I was given an intravenous shot of Morphine and Dilauda by my regular nurse. Within a couple of minutes, a second nurse came in and put in another shot without saying anything. Our regular nurse stuck her head in the door and asked the other nurse what she was doing giving me a shot. Then they got into an argument over which one was my nurse. The second nurse was in error. I went into terrible convulsions two separate times. Finally I went to sleep about midnight and woke up sick and groggy -- a third nurse had given me a 3rd shot. The doctor never was told about this by his staff and we never saw him before my discharge, so he was not aware of it until we told him 7 months later. I need to know if what I have been suffering with since the 10/2008 surgery (lots of pain, cramps, numb feet and heavy feeling legs) could be related to the overdose. The doctor told us in May of this year that there would be an investigation, but we have heard nothing.
The imidate effects of morphine & you were givin dilaudid not dilauda,but are cold clammy skin,non- responseiveness but in your situation if the first shot was too much the second would be narcan. If you were on opiates for any amount of time before your operation the reason you woke up feeling sick is because narcan is an opiate antaganist and will bring you out of an overdose. You should be able to request a list of meds you were givin and see if narcan was one. It also goes by the name naloxalone. After 7 months you wouldn't feel the effects of opiate withdrawl,I know because I've felt them when I lost my prescription for morphine & dilaudid and even if you don't get anymore at all it last about two weeks. You need to find exactly what they gave you & with heart sugeury and the symtoms your experencing I would talk to a doctor very soon.
- Morphine Information for Consumers
- Morphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Morphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Apr 2010 • 4 answers
Posted 22 Nov 2010 • 2 answers
Posted 15 Aug 2011 • 2 answers
Posted 4 Oct 2011 • 1 answer
Posted 4 Apr 2013 • 1 answer